MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST; SURGICAL MESH
Catalog Number 5955610
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Injury (2348)
Date of Event 11/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventralight st (device #2) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2012 or (b)(6) 2016, the patient underwent surgery, which included implant of the following unspecified bard/davol hernia mesh devices; sepramesh ip (device #1), ventralight st (device #2), and ventrio st.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is only making a claim for an adverse patient outcome against the sepramesh ip (device #1) and ventralight st (device #2).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2012 or (b)(6) 2016, the patient underwent surgery, which included implant of the following unspecified bard/davol hernia mesh devices; sepramesh ip (device #1), ventralight st (device #2), and ventrio st.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is only making a claim for an adverse patient outcome against the sepramesh ip (device #1) and ventralight st (device #2).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.Addendum per medical and plaintiff profile form: (b)(6) 2011 ¿ patient was diagnosed with small bowel obstruction and adhesion thereby underwent open repair.Per operative notes, ¿the small bowel with multiple knuckles were noted.The adhesiolysis were performed and sutured.¿ (b)(6) 2012 ¿ patient was diagnosed with incisional hernia thereby underwent open repair with implant of sepramesh (device #1).The hernia sac was identified and contents were reduced.A piece of sepramesh (device #1) was placed and sutured." (b)(6) 2016 - patient was diagnosed with recurrent ventral incisional hernia, adhesions thereby underwent laparoscopic repair with removal of sepramesh (device #1) and implant of ventralight st using echo ps (device #2).Per operative notes, ¿the adhesions in the old mesh (device #1) and abdomen were lysed.The mesh (device #1) was pulled away from the fascia.The sepramesh was dissected free from the hernia and sutured.The ventralight st using echo ps (device #2) was placed over the defect closed and tacked.(b)(6) 2016 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with implant of ventrio st mesh (device #3).Per operative notes, ¿ the adhesions in the right side were lysed.The hernia was identified and placed with ventrio st mesh (device #3) tacked and sutured.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventralight st using echo ps (device #2) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct pma/510(k) # root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2015) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventralight st using echo ps(device #2).An additional emdr was submitted to represent the bard/davol sepramesh ip (device #1).The patient's attorney did not make any allegations regarding the implanted bard/davol ventrio st device (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9382477
Report Number1213643-2019-11547
Device Sequence Number19433825
Product Code FTL
UDI-Device Identifier00801741031748
UDI-Public(01)00801741031748(17)170128(10)HUZA0739
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2017
Device Catalogue Number5955610
Device Lot NumberHUZA0739
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale